Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


MUSCLE PAIN IN SHOULDERS
Jan 5, 2003

Dear Dr,

I started on Crixivan, Norvir & Stocrin in June 2001. The meds tripled my cholesterol levels witin 5 months and my doctor prescribed Lipitor. About 3 weeks after I started the Lipitor I could hardly move my arms due to severe muscle pains in my shoulders every time I lifted my arms. The Lipitor was immediately stopped, but there was no improvement at all.

In June 2002 I stopped all meds for a three month period due to financial reasons. After about 6 weeks the pains in my shoulders was much less and after three months the improvement was almost 80.

In September 2002 I started my treatment again and within one month I was back where I was in June with regard to the muscle pains in my shoulders. My partner is on the same treatment and is experiencing exactly the same symptoms.

I have discussed this with my doctor, but he said that as far as he knows that these pains are not side effects of the meds that we are using.

What I don't understand is why did the pain improve when I stopped taking the meds and intesified again once I started the treatment again. My partner has never stopped his meds and his pain level never dropped.

I have tried to do some research on my own, but every expert seems to be of the opinion that the meds cannot cause this type of side effect. Do you know how one can rule out the meds as the cause with a 100 certainty?

Response from Dr. Henry

It is hard from your description to identify whether the pain is joint, muscle, or nerve in origin. Were your muscle enzyme levels checked to see if you were having any sigh of myopathy? HAd you been on any meds previously? If you had never taken any HIV meds previously then you should have lots of options for alternative regimens which could be considered and observe if the shoulder pain recurs. Otherwise you might consider seeing a neurologist and/or rhematologist to more fully evalute the complaint of shoulder pain. KH



Previous
Increased side effects with 1-pill Sustiva tablet?
Next
should this still be happening

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement